Oxaydo Overdose

Oxaydo Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Oxaydo is a brand-name variation of the powerful narcotic pain medication oxycodone. Oxaydo only contains oxycodone, while most other similar drugs are combinations of oxycodone with something like acetaminophen or ibuprofen. Oxaydo can be used to treat acute and sometimes chronic pain that’s severe enough to need an opioid. Oxaydo is intended to be used in patients who can’t tolerate other non-opioid or opioid drugs or who don’t receive enough pain relief from other treatments. Oxaydo is supposed to have a feature that deters misuse. The idea is that if someone physically disrupts the oral tablet by crushing or breaking it to snort it, it will cause burning of the nose. The reason this feature was included with Oxaydo is that opioids are frequently misused, and oxycodone is central to the current opioid epidemic in the U.S. People who misuse prescription opioids often use oxycodone because it’s potent and relatively widely available. Crushing oxycodone oral drugs to snort or inject them is often the preferred method of misuse because it creates a stronger euphoric high and more rapid effects. Along with Oxaydo, other oxycodone drugs include OxyContin, Percocet and Percodan.
Oxaydo Overdose
Not only is it possible to overdose on Oxaydo, but it’s more common than many people might realize. According to the CDC, over 40 percent of all opioid overdose deaths in 2016 in the U.S. involved a prescription opioid. Oxycodone was one of the most common drugs involved in opioid overdose deaths, behind only methadone. The third prescription opioid most commonly involved in opioid deaths in 2016 was hydrocodone. In the U.S., there is an average of 115 deaths each day resulting from opioid overdoses, and 66 percent of the more than 63,000 overdose deaths that occurred in 2016 involved an opioid.

Certain scenarios and risk factors may put someone at a higher risk of overdosing on Oxaydo or any prescription opioid. Overdose risk factors can include:

  • Taking higher doses of Oxaydo than prescribed
  • Using Oxaydo recreationally for the effects such as getting high
  • Experiencing extreme pain and feeling the need for higher doses to alleviate that pain
  • Developing a tolerance to Oxaydo and needing larger amounts to feel effects
  • Using Oxaydo in any way other than how it’s intended to be used, such as breaking or crushing it to snort or inject it
  • Taking Oxaydo without a prescription
  • Mixing Oxaydo with alcohol
  • Combining Oxaydo and benzodiazepines or other central nervous system depressants
  • Using Oxaydo with another opioid including prescription drugs or heroin
  • Detoxing from opioids and then reusing them (this can lead to a lower than expected tolerance, increasing the chance of an overdose)
Oxaydo is a central nervous system depressant, so it causes a slowdown in many of the body’s functions when it’s used. When someone overdoses, they take more of the drug than their body can handle or metabolize, and it can create such a slowdown of the central nervous system that it becomes dangerous or deadly. Someone who overdoses on Oxaydo will experience respiratory depression, and their breathing may stop altogether. Some of the signs and symptoms of an Oxaydo overdose can include:

  • Slow, labored or shallow breathing
  • Stopped breathing
  • Slow, weak or stopped pulse
  • Bluish tint to lips or fingernails
  • Pinpoint pupils
  • Weak or “floppy” muscles
  • Extreme drowsiness
  • Confusion
  • Clamminess or cold sweat
  • Vomiting
  • Nodding off or losing consciousness
  • Making gurgling or snoring sounds
  • Nonresponsive to outside stimuli
A drug overdose is always a medical emergency. If an Oxaydo overdose is even suspected, it’s essential to contact 911 immediately. There is an opioid reversal drug that can be given in some overdose scenarios, but it has to happen quickly before brain damage occurs, or the overall damage of the overdose is no longer reversible. Even if the reversal drug naloxone is on-hand and used by someone around the person believed to be overdosing, they still need medical care. The risks of an opioid overdose are more common than most people realize. Addiction treatment can help provide peace of mind rather than constant fear and worry, so contact The Recovery Village to learn more.
Oxaydo Overdose
How Would You Rate This Page?